MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK CADIERE FORCEPS

INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK CADIERE FORCEPS
Model Number 476049-17
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument for failure analysis evaluation.The force feedback cadiere forceps instrument was analyzed and found to have an unknown broken component.The detached fragment, resulting from the breakage, was returned along with the instrument.Examination showed that adjacent components were intact and exhibited no signs of damage.A review of the provided image was performed.The following additional information was provided: the quality of the image made it difficult to determine precisely which part the fragment may belong to.
 
Event or Problem Description
It was reported that during a da vinci-assisted gastric bypass procedure, a small curved metallic fragment fell from the force feedback cadiere forceps instrument and was retrieved from the patient's abdomen during the same procedure.The customer confirmed that all visible fragments were retrieved; one piece was identified and removed using a laparoscopic grasper.The piece was small, and no post-operative imaging such as x-ray or ultrasound was performed.It was not known whether the patient had returned to the hospital, but no complications or additional surgical procedures were reported.

Brand Name
FORCE FEEDBACK
Common Device Name
FORCE FEEDBACK CADIERE FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24917957
Report Number2955842-2026-22087
Device Sequence Number10420430
Product Code NAY
UDI-Device Identifier00886874125564
UDI-Public(01)00886874125564(10)K10250915
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K243641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number476049-17
Device Catalogue Number476049
Device Lot NumberK10250915 0022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2026
Initial Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown